First off he is having a full blown allergic reaction to the antibiotics. He is absolutely covered in hives. Now here the kicker. She has seen us before with the initial huge swelling of the neck lymph node.
She said there is one cure to this: shots over the course of 3 days of steroids.
Howeve she believes he needs a biopsy. She said if she gives him the cure to the reaction one of two things will happen: 1) the tumor will shrink preventing the needed biopsy. 2) if it's an infection (after all the antibiotics she doesn't think it is but if it is) then it will make the swelling in the lymph huge and out of control.
Therefor, the only thing we can do is deal with the hives for 3-4 weeks until te bactrim is out of his system. He sees his pcp weds where she anticipates a referral to the specialist who will then do the biopsy but no steroids to cure the reaction due to the nature of what was initially wrong (infection makes it worse and tumor will be prevented to be biopsied and correct ct etc).
Last night was really hard. He took benedrl but was up and itchy and uncomfortable all night. He is refusing to take time off work because he anticipates needing it later for other apts so he will be going to work with hives all over him. Luckily we have office jobs so it shouldn't be too horrible. Dr orders says nothing hit so I made him a Luke warm oatmeal bath this morning. He sees his pcp tomorrow :(
Long story short:
My bf noticed a lump in his neck two weeks ago. Many apts, ct scans blood work later we were told it was an infection(his bro an grandpa both had lymphoma so reason for concern)
His doc put him on antibiotics for a week no change. Then his doc put him on bactum for a week no change in the lump but now he had the worse rash all over his body. He finished the new antibiotic yesterday but the rash is only getting worse.
Any clue as to what the hell is wrong? Wouldn't an antibiotic have cleared up the infection (lump) and if the rash was caused by te antibiotic he ha been off of it for over 24 hours shouldn't that be going away and not worse???